Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 10, 2010, 5:53 PM CST for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2010, 5:53 PM CST (23:53 UTC)
- Expired
- Mar 10, 2010, 6:15 PM CST
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:42 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WFUS54 KTSA 102353
TORTSA
ARC007-OKC041-110015-
/O.NEW.KTSA.TO.W.0001.100310T2353Z-100311T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
553 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 615 PM CST
* AT 549 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 2 MILES WEST OF MAYSVILLE...MOVING NORTHEAST AT
45 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3665 9462 3649 9461 3649 9445 3637 9459
3644 9476
TIME...MOT...LOC 2354Z 209DEG 39KT 3646 9461
$$1 follow-up statement
089
WWUS54 KTSA 110006
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CST WED MAR 10 2010
ARC007-OKC041-110016-
/O.EXP.KTSA.TO.W.0001.000000T0000Z-100311T0015Z/
BENTON AR-DELAWARE OK-
606 PM CST WED MAR 10 2010
...THE TORNADO WARNING FOR EASTERN DELAWARE AND NORTHWESTERN BENTON
COUNTIES EXPIRES AT 615 PM CST...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3665 9462 3649 9461 3649 9445 3637 9459
3644 9476
TIME...MOT...LOC 0006Z 209DEG 39KT 3657 9453
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 10, 5:14 PM CST, 39 minutes earlier.
Area forecast discussion, Mar 10, 5:14 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 514 PM CST WED MAR 10 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROVIDE PERIODIC IMPACTS TO MOST TAF SITES THROUGH THE MID EVENING HOURS...WITH LOWER CEILINGS SPREADING INTO NORTHEAST OKLAHOMA LATER TONIGHT. BROKEN STRATOCU DECK LIKELY BENEATH COLD UPPER CORE TOMORROW ESPECIALLY OVER NE OK/FAR NW ARKANSAS. && .PREV DISCUSSION... /ISSUED 344 PM CST WED MAR 10 2010/ DISCUSSION... GFS APPEARS TO BE TRACKING FAIRLY CLOSE TODAY AND HAVE USED A BLEND OF THE GFS AND ECMWF FOR MOST OF THE FORECAST. PRECIPITATION WISE... HAVE MAINLY FOLLOWED THE ECMWF. HAVE NOT STRAYED TOO FAR FROM THE GUIDANCE TEMPERATURES BUT HAVE LEANED A LITTLE TOWARD THE COOLER SIDE. ONGOING EVENT STILL GIVING SIGNALS OF SEVERE ALTHOUGH THE MORE DANGEROUS CONDITIONS APPEAR TO BE SHAPING UP JUST EAST OF OUR AREA BUT UPPER LOW STILL TO MOVE JUST NORTHWEST OF INTERSTATE 44 AND NEW WATCHES ARE COMING OUT IN NEXT FEW MINUTES. FORECAST WILL INCORPORATE NEW WATCH INFORMATION. STILL LOOKING QUESTIONABLE FOR RAIN OVER THE WEEKEND AND HAVE SIDED TOWARDS THE ECMWF WHICH SHUNTS THE UPPER SYSTEM EARLY NEXT WEEK TO OUR WEST AND SOUTH KEEPING THE FORECAST AREA MAINLY DRY BUT NOT CLOUD FREE. THIS ALSO CONTRIBUTED TO THE THOUGHT TO LEAN A LITTLE TO THE COOLER SIDE. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 55 38 50 / 30 20 30 30 FSM 44 61 41 52 / 50 20 20 20 MLC 41 59 39 54 / 20 20 30 20 BVO 40 51 36 49 / 70 30 30 30 FYV 41 54 35 46 / 70 20 20 30 BYV 42 53 36 48 / 80 20 20 30 MKO 40 55 38 51 / 30 20 20 20 MIO 42 52 35 47 / 70 30 30 50 F10 39 56 38 51 / 30 20 20 20 HHW 43 63 41 57 / 20 10 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Mar 10, 4:45 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CST WED MAR 10 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 PM CST WED MAR 10 2010 ...SEVERE STORMS REMAIN POSSIBLE INTO THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE THIS AFTERNOON AND EVENING...AS A STRONG UPPER LEVEL LOW PRESSURE CENTER MOVES FROM WESTERN OKLAHOMA NORTHEASTWARD INTO SOUTHEAST KANSAS BY MIDNIGHT TONIGHT. THE UPPER LEVEL SYSTEM WILL TRANSPORT VERY COLD TEMPERATURES ALOFT INTO THE REGION...SUPPORTING A LARGE HAIL THREAT...IN ADDITION TO A DAMAGING WIND AND ISOLATED TORNADO THREAT. THUNDERSTORM DEVELOPMENT WILL ALSO REMAIN POSSIBLE ALONG AND AHEAD OF THE DRYLINE IN SOUTHEAST AND EAST CENTRAL OKLAHOMA...AND PORTIONS OF WEST CENTRAL ARKANSAS. THE THUNDERSTORM THREATS WILL DECREASE RAPIDLY TOWARD THE MIDNIGHT HOUR. IN ADDITION...DRY AIR AND WINDY CONDITIONS BEHIND THE DRYLINE WILL MAINTAIN A FIRE WEATHER THREAT ACROSS PORTIONS OF EASTERN OKLAHOMA...ESPECIALLY WEST OF HIGHWAY 75 AND SOUTH OF HIGHWAY 412. THESE CONDITIONS WILL IMPROVE TOWARD MID TO LATE EVENING AS WINDS SUBSIDE AND RELATIVE HUMIDITIES INCREASE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... COOLER CONDITIONS...AND SCATTERED RAIN SHOWERS...ARE EXPECTED FOR THE LATTER PART OF THIS WEEK AND INTO THE WEEKEND...AS THE UPPER LEVEL LOW PRESSURE CENTER LINGERS ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED HOWEVER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 10, 2:08 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 1 WNW WAGONER 35.96N 95.39W
03/10/2010 E0.75 INCH WAGONER OK LAW ENFORCEMENT
&&
SAASpecial weather statement, Mar 10, 2:18 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CST WED MAR 10 2010
OKZ058-062-063-102100-
DELAWARE OK-MAYES OK-OTTAWA OK-
218 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE...OTTAWA AND NORTHEASTERN MAYES
AT 218 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SPAVINAW...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...ZENA...CLEORA...GROVE...
BERNICE...FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
SPAVINAW...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3668 9461 3627 9504 3635 9515 3652 9506
3652 9501 3659 9502 3699 9479 3699 9463
TIME...MOT...LOC 2018Z 210DEG 53KT 3639 9503Special weather statement, Mar 10, 4:04 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CST WED MAR 10 2010
OKZ054-059-102230-
OSAGE OK-PAWNEE OK-
404 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND WESTERN PAWNEE
AT 404 PM CST...A STRONG THUNDERSTORM WAS LOCATED 24 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9707 3672 9703 3670 9694 3676 9689
3676 9683 3679 9676 3699 9675 3698 9638
3636 9703 3651 9704 3654 9699 3656 9690
3659 9690 3660 9691 3658 9699 3659 9704
3666 9708
TIME...MOT...LOC 2204Z 211DEG 39KT 3651 9705Special weather statement, Mar 10, 4:53 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CST WED MAR 10 2010
OKZ058-063-068-102330-
CHEROKEE OK-DELAWARE OK-OTTAWA OK-
453 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
DELAWARE AND SOUTHEASTERN OTTAWA
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 453 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BERNICE TO TWIN OAKS...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...OAKS...TWIN OAKS...KANSAS...ZENA...GROVE...
BERNICE...FAIRLAND...WYANDOTTE...PEORIA AND MAYSVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3698 9462 3648 9462 3635 9460 3607 9492
3666 9494
TIME...MOT...LOC 2253Z 229DEG 29KT 3663 9485 3622 9483Special weather statement, Mar 10, 5:35 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CST WED MAR 10 2010
OKZ054-059-064-110030-
CREEK OK-OSAGE OK-PAWNEE OK-
535 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE...NORTHWESTERN CREEK AND PAWNEE
AT 536 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 24 MILES WEST OF PAWNEE TO 18 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...OSAGE...HOMINY...WYNONA...
FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...PAWNEE...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...
CLEVELAND...RALSTON AND WESTPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3652 9703 3674 9621 3629 9603 3613 9663
3616 9664 3616 9681 3617 9682 3625 9683
3625 9692 3633 9692 3635 9703 3651 9704
TIME...MOT...LOC 2336Z 251DEG 44KT 3639 9717 3614 9691Special weather statement, Mar 10, 5:43 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CST WED MAR 10 2010
OKZ058-063-069-110015-
ADAIR OK-DELAWARE OK-OTTAWA OK-
543 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE...SOUTHEASTERN OTTAWA AND NORTHWESTERN ADAIR
AT 543 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GROVE TO 13 MILES SOUTHWEST OF WEST SILOAM SPRINGS...
MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...COLCORD...GROVE AND WEST SILOAM SPRINGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3648 9462 3615 9456 3601 9479 3658 9480
3686 9462
TIME...MOT...LOC 2343Z 185DEG 34KT 3659 9476 3608 9477The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:41 PM CST | Special Weather Statement | TSA | Mayes | 34 min |
| Mar 10, 2:18 PM CST | Special Weather Statement | TSA | Ottawa | 42 min |
| Mar 10, 4:04 PM CST | Special Weather Statement | TSA | Osage | 26 min |
| Mar 10, 4:13 PM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 10, 4:53 PM CST | Special Weather Statement | TSA | Delaware | 37 min |
| Mar 10, 5:27 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 18 min |
| Mar 10, 5:35 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 55 min |
| Mar 10, 5:43 PM CST | Special Weather Statement | TSA | Delaware | 32 min |
Nearby
Tornado Warnings in Oklahoma, 2010Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.